MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X25

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X25
Catalog Number 04.01.0155
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent primary shoulder surgery on (b)(6) 2023.A 27x25 baseplate was implanted on the glenoid with the addition of a bone graft approximately 1 cm in size, which was found to be perfectly integrated.An x-ray check in december 2023 confirmed that the prosthesis was correctly positioned.The patient began experiencing pain after a sudden internal rotation to catch a heavy pan (about 2 kg) that was falling.The patient has been in this condition since (b)(6) 2024.Both screws were found to be broken, and the baseplate had completely exited the glenoid.The glenosphere and baseplate were paired but separated from the glenoid.On (b)(6) 2024, the surgeon revised the prosthesis, implanting a 27x35 baseplate with 3 screws and a 42x27 glenosphere.
 
Additional Manufacturer Narrative
Batch review performed on 31 jul 2024 lot 2209635: (b)(4) items manufactured and released on 09-sept-2022.Expiration date: 2027-08-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medical affairs department revision 1.5 year from the rsa due to a quasi-traumatic event that caused the failure of the implant graft interface and mobilized the baseplate from the glenoid.According to report, the patient experienced pain after a sudden internal rotation catching a heavy pan falling.It may be possible that the integration between the baseplate and the bonegraft had been suboptimal and this cause a fibrous tissue layer to be interposed between implant and bone causing micro-movement that may have stressed and possibly broken the screws.The sudden event may, in this case, have cause the final detachment of the baseplate from the scapula.Visual inspection performed by r&d project manager the glenosphere does not present any sign of damage.The glenoid baseplate has minor bone residuals on the spherical back surface.The baseplate is partially polished in the tip region and in the central part of the post.It is unclear what made these regions polished.The glenoid screws are broken at about 1 cm from the screw head.The screws are polished under the screw head, likely following friction with the baseplate screw seats.The event described by the patient may have suddenly overloaded the baseplate-graft interface and caused baseplate mobilization.This led to sudden stresses on the screws leading to their failure.Additional implants revised batch review performed on 31 jul 2024 on reverse shoulder system 04.01.0201 glenoid polyaxial non-locking screw - l42 (k181826) lot.2213782 lot 2213782: (b)(4) items manufactured and released on 07-sept-2022.Expiration date: 2027-08-23.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold with no similar reported event during the period of review.Batch review performed on 31 jul 2024 on reverse shoulder system 04.01.0200 glenoid polyaxial non-locking screw - l38 (k181826) lot.2213781 lot 2213781: (b)(4) items manufactured and released on 06-sept-2022.Expiration date: 2027-08-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE Ø27X25
Common Device Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20019566
Report Number3005180920-2024-00650
Device Sequence Number8784225
Product Code PHX
UDI-Device Identifier07630040706421
UDI-Public07630040706421
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number04.01.0155
Device Lot Number2209635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown